News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Upper right chest pain near breast bone radiating into neck


 bonedogs1 - Thu May 17, 2007 2:24 am

I am a 40 year old white male. I have pain in my upper right chest when breathing. Feels like it goes into my neck area when it is bad. When I push on the whole area, I canot reproduce any pain. Today is the 5th occurence. It lasts about 3-4 days and it has been about a month between each episode. The pain can be very sharp. The 3rd time it happened about 2 months ago I went to emergency and had all the heart work done including a stress test. Everything was normal. I'm not positive but I think I am getting headaches from it. At least this time I do and it won't go away. Don't remember one the last times. I am otherwise healthy and have had no trauma to the area. Have never had any problems with breathing before. No family history. I work out somewhat regularly and run 2 miles 2x a week. No problem there except when this is going on. Then the pain is unbearable during the deep breaths. Seen my doctor and he has no idea. Thanks to anyone who can guide me in any direction. I am starting to get worried.
 John Kenyon, CNA - Tue Jun 19, 2007 11:57 pm

User avatar Hello - The good news is you seem to be in good shape cardiac-wise. Still, who needs this kind of discomfort? It is likely referred from the upper part of the pleural membrane or diaphragm, quite possibly due to some passing viral infection. It also could be due to an inflammation of a nerve or blood vessel which travels the same path as the pain, which could explain why your now beginning to have headaches with it as well. In most of the above-mentioned scenarios an NSAID (such as Advil or Aleve) should help a great deal.

If this continues I'd definitely bring it to the attention of my primary physician. It's probably not serious, but there is always that remote potential, and mainly it is painful and that's just not something you need!

Good luck to you. Hope this has been of some help.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here